Alert archive / Virginia / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 198, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Aug 22, 2021, 5:12 PM EDT for Southampton County, Sussex County, Virginia. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 22, 2021, 5:12 PM EDT (21:12 UTC)
- Expired
- Aug 22, 2021, 6:00 PM EDT
- In force
- 48 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Southampton County, VA, Sussex County, VA
The radar
The Norfolk radar (KAKQ), 10 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 22, 5:27 PM EDT | TSTM WND GST 46 | 1 Nnw Wakefield, VA | ASOS STATION KAKQ NORFOLK WAKEFLD. |
| Aug 22, 5:45 PM EDT | TSTM WND DMG | 3 E Littleton, VA | SEVERAL TREES DOWN. TIME ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 9.2 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1445 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 876 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
310
WUUS51 KAKQ 222112
SVRAKQ
VAC175-183-222200-
/O.NEW.KAKQ.SV.W.0198.210822T2112Z-210822T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wakefield VA
512 PM EDT Sun Aug 22 2021
The National Weather Service in Wakefield has issued a
* Severe Thunderstorm Warning for...
Central Southampton County in southeastern Virginia...
Northeastern Sussex County in southeastern Virginia...
* Until 600 PM EDT.
* At 511 PM EDT, severe thunderstorms were located along a line
extending from near Disputanta to Sussex, moving southeast at 15
mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and powerlines.
* Severe thunderstorms will be near...
Sussex around 515 PM EDT.
Homeville around 525 PM EDT.
Waverly around 545 PM EDT.
Courtland and Wakefield around 600 PM EDT.
Other locations impacted by these severe thunderstorms include
Vicksville, Dory, Newville, Booker, Lumberton, Sebrell, Manry and
Littleton.
#
#
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Please report severe weather by calling 757-899-2415, posting to the
NWS Wakefield Facebook page, or using Twitter @NWSWAKEFIELDVA.
&&
LAT...LON 3671 7705 3690 7733 3706 7727 3708 7722
3704 7697 3699 7697 3696 7696
TIME...MOT...LOC 2111Z 303DEG 12KT 3708 7722 3691 7728
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
EI2 follow-up statements
384
WWUS51 KAKQ 222133
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
533 PM EDT Sun Aug 22 2021
VAC175-183-222200-
/O.CON.KAKQ.SV.W.0198.000000T0000Z-210822T2200Z/
Southampton VA-Sussex VA-
533 PM EDT Sun Aug 22 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR CENTRAL SOUTHAMPTON AND NORTHEASTERN SUSSEX COUNTIES...
At 533 PM EDT, severe thunderstorms were located along a line
extending from Waverly to 6 miles south of Homeville, moving
southeast at 15 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and powerlines.
These severe storms will be near...
Wakefield around 605 PM EDT.
Courtland around 615 PM EDT.
Other locations impacted by these severe thunderstorms include
Vicksville, Dory, Lumberton, Sebrell, Manry, Littleton and Newville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3683 7723 3696 7719 3707 7716 3704 7697
3699 7697 3696 7696 3671 7705
TIME...MOT...LOC 2133Z 303DEG 12KT 3703 7710 3686 7716
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
EI071
WWUS51 KAKQ 222153
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
553 PM EDT Sun Aug 22 2021
VAC175-183-222203-
/O.EXP.KAKQ.SV.W.0198.000000T0000Z-210822T2200Z/
Southampton VA-Sussex VA-
553 PM EDT Sun Aug 22 2021
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SOUTHAMPTON AND
NORTHEASTERN SUSSEX COUNTIES WILL EXPIRE AT 600 PM EDT...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.
LAT...LON 3683 7723 3696 7719 3707 7716 3704 7697
3699 7697 3696 7696 3671 7705
TIME...MOT...LOC 2153Z 303DEG 12KT 3700 7704 3683 7710
$$
EIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 3:55 PM EDT, 1 hour 17 minutes earlier.
Area forecast discussion, Aug 22, 3:55 PM EDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION National Weather Service Wakefield VA 355 PM EDT Sun Aug 22 2021 .SYNOPSIS... An upper level trough lingers over the Mid-Atlantic tonight and then lifts to the northeast Monday as weak high pressure builds in from the northwest. An upper level ridge gradually builds across the are through midweek. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... As of 355 PM EDT Sunday... GOES WV channels depict an upper low over the Mid- Atlantic region this afternoon, with TS Henri moving inland over Southern New England. Rather steep mid-level lapse rates are present within the upper low, MLCAPE values average 1500-2000 J/kg, and abundant moisture is wrapping around the upper low (including moisture from Henri) and this is resulting in some quite strong updrafts this afternoon. Additionally minimal storm motion is leading to some locally heavy rain. Large hail, localized flash flooding, and some locally stronger wind gusts will remain possible through early evening, particularly for central, southern, southeast VA, and the VA Eastern Shore. The upper low will be slow to move off the coast this evening. Therefore, 20-30% will linger until late evening, and then gradually taper off later tonight. Some clouds will linger tonight, and then begin to scatter out across the Piedmont later tonight, where some patchy fog is possible toward sunrise. Forecast lows range from the upper 60s to low 70s. && .SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/... As of 355 PM EDT Sunday... The upper trough begins to fill and lift to the northeast Monday as an upper ridge builds into the Ohio Valley. Mostly sunny Monday with high temperatures in the upper 80s to low 90s, with a ~20% chc of afternoon showers/tstms across interior NE NC. The upper ridge spreads across the area Monday night through Wednesday. Lows Monday night range from the low to mid 70s, then hot and humid Tuesday with highs in the low to locally mid 90s, and heat indices in the upper 90s to around 100F. Once, again only ~20% PoPs for showers/tstms over interior NE NC. Warm and humid Wednesday night with lows ranging from 70-75F. Mostly sunny, hot, and humid Wednesday with highs in the low/mid 90s with heat indices around 100F. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... As of 355 PM EDT Sunday... A mid/upper level ridge remains over the Mid-Atlantic through the later this week into next weekend, with surface high pressure centered off the Mid-Atlantic coast. High pressure is expected to move W by late week into the weekend, centering over the SE this weekend. Mainly dry conditions are expected Wednesday/Thursday with the area under the ridge. Moisture potentially slides in on the southern periphery of the ridge Friday through Sunday with low chc PoPs mainly in the western Piedmont. Lows generally range from the upper 60s west to low to mid 70s east. Highs range from the lower 90s to locally mid 90s Thursday and Friday, and upper 80s to around 90F Saturday and Sunday. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... As of 155 PM EDT Sunday... Scattered showers/tstms are developing this afternoon as an upper level trough slowly pivots across the region. Mainly VFR conditions are expected outside of showers/tstms, with brief IFR/LIFR vsby possible in heavy rain and MVFR cigs if a shower/tstm directly impacts a terminal. Showers/tstms are expected to largely dissipate by 02z, with passing mid clouds overnight as the upper level trough axis swings across the area. Patchy fog with MVFR vsby is possible near RIC if clouds scatter early enough. Mostly sunny Monday with some SCT afternoon CU and a light SW wind. Mainly dry and VFR conditions area expected Tuesday through Friday as an upper level ridge builds across the region. && .MARINE... As of 355 PM EDT Sunday... Afternoon weather analysis places TC Henri just inland on the CT/RI coast with a surface trough extending SW across the local area. High pressure is anchored across the central Gulf Coast supported by a building upper ridge across Texas. Winds are highly variable across the waters with ongoing widespread thunderstorms forming as an upper trough axis crosses the area. Waves are 1-2 ft with seas 2-4 ft. Generally quiet marine weather is expected to dominate the forecast period with S and SW winds. A lingering surface trough will stall over the area which may allow winds to briefly turn westerly on the Bay Monday night. Sub-SCA winds/waves/seas are likely to persist through the end of the work week. Seas 2-3 ft through Friday may build to 3-4 ft by the weekend. Diminishing swell offshore will result in a decreasing rip current threat with Moderate Risk for the northern beaches and Low Risk for the southern beaches on Monday. Low rip current risk at all area beaches is expected on Tuesday. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...None. NC...None. VA...None. MARINE...None. && SYNOPSIS...AJZ/RMM NEAR TERM...AJZ SHORT TERM...AJZ/RMM LONG TERM...AJZ/RMM AVIATION...AJZ MARINE...RHR
Hazardous weather outlook, Aug 22, 2:53 PM EDT, 2 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 253 PM EDT Sun Aug 22 2021 MDZ021>024-NCZ012>017-030>032-VAZ048-060>062-064>069-079>081-087-088- 092-509>517-519-521-231900- Dorchester-Wicomico-Somerset-Inland Worcester-Northampton-Hertford- Gates-Pasquotank-Camden-Western Currituck-Bertie-Chowan-Perquimans- Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Mecklenburg- Lunenburg-Nottoway-Amelia-Powhatan-Brunswick-Dinwiddie-Prince George- Greensville-Sussex-Southampton-Western Louisa-Eastern Louisa- Western Hanover-Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Western King and Queen-Western Essex- 253 PM EDT Sun Aug 22 2021 This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, central Virginia, east central Virginia, north central Virginia, south central Virginia and southeast Virginia. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ025-231900- Maryland Beaches- 253 PM EDT Sun Aug 22 2021 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast Maryland. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ102-231900- Eastern Currituck- 253 PM EDT Sun Aug 22 2021 ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northeast North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ098-231900- Virginia Beach- 253 PM EDT Sun Aug 22 2021 ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. MODERATE RIP CURRENT RISK. Scattered showers and thunderstorms this afternoon and early evening have the potential to produce hail, locally strong wind gusts, and localized flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ099-100-231900- Accomack-Northampton- 253 PM EDT Sun Aug 22 2021 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for eastern Virginia and southeast Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Scattered showers and thunderstorms this afternoon and early evening have the potential to produce hail, locally strong wind gusts, and localized flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ075>078-082>086-089-090-093-095>097-518-520-522>525-231900- Westmoreland-Richmond-Northumberland-Lancaster-Charles City-New Kent- Gloucester-Middlesex-Mathews-Surry-James City-Isle of Wight- Norfolk/Portsmouth-Suffolk-Chesapeake-Eastern King William- Eastern King and Queen-Eastern Essex-York-Newport News- Hampton/Poquoson- 253 PM EDT Sun Aug 22 2021 This Hazardous Weather Outlook is for east central Virginia, eastern Virginia and southeast Virginia. .DAY ONE...This afternoon and tonight. Scattered showers and thunderstorms this afternoon and early evening have the potential to produce hail, locally strong wind gusts, and localized flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Aug 22, 4:59 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
459 PM EDT SUN AUG 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 PM HAIL 2 ESE PRINCE GEORGE 37.21N 77.26W
08/22/2021 M0.70 INCH PRINCE GEORGE VA PUBLIC
DIME SIZE HAIL NEAR PRINCE GEORGE HIGH
SCHOOL.
&&Local storm report, Aug 22, 5:00 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
500 PM EDT SUN AUG 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL 4 NE PRINCE GEORGE GOLF 37.18N 77.22W
08/22/2021 M0.70 INCH PRINCE GEORGE VA NWS EMPLOYEE
&&Local storm report, Aug 22, 5:02 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
502 PM EDT SUN AUG 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG 1 SSW FENTRESS 36.68N 76.19W
08/22/2021 CITY OF CHESAPEAKE VA 911 CALL CENTER
TREE DOWN. TIME ESTIMATED FROM RADAR.
&&
EISpecial weather statement, Aug 22, 5:04 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Wakefield VA
504 PM EDT Sun Aug 22 2021
NCZ016-017-VAZ097-222145-
Camden NC-Western Currituck NC-Chesapeake VA-
504 PM EDT Sun Aug 22 2021
...A strong thunderstorm will impact portions of northwestern Camden,
and northwestern Currituck Counties and the southern City of
Chesapeake through 545 PM EDT...
At 504 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Chesapeake, or 10 miles northwest of South Mills.
This storm was nearly stationary.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
South Mills, Chesapeake, Northwest, Burnt Mills, Horseshoe,
Pierceville, Tar Corner, Sharon, Lilly and Johnsons Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
&&
LAT...LON 3639 7629 3642 7632 3643 7632 3642 7635
3645 7638 3645 7641 3654 7654 3655 7653
3655 7649 3660 7649 3664 7639 3659 7612
3638 7626
TIME...MOT...LOC 2104Z 306DEG 2KT 3658 7641
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
EISpecial weather statement, Aug 22, 5:05 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Wakefield VA
505 PM EDT Sun Aug 22 2021
VAZ081-088-222145-
Prince George VA-Sussex VA-
505 PM EDT Sun Aug 22 2021
...Strong thunderstorms will impact portions of central Sussex County
through 545 PM EDT...
At 504 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Disputanta to 7 miles northwest of
Newsoms. Movement was south at 10 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small trees and blow around
unsecured objects. Wind impacting handling of high profile
vehicles. Minor damage to outdoor objects is possible.
Locations impacted include...
Sussex, Homeville, Newville, Booker, Yale, Lumberton, Littleton and
Hilda.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3703 7740 3704 7739 3711 7719 3686 7711
3676 7732
TIME...MOT...LOC 2104Z 356DEG 7KT 3707 7729 3671 7721
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
RogersLocal storm report, Aug 22, 5:07 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
507 PM EDT SUN AUG 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG ADDISON 37.20N 77.50W
08/22/2021 DINWIDDIE VA PUBLIC
NUMEROUS POWER OUTAGES (OVER 300) LIKELY DUE
TO STORM JUST TO THE NORTH OF THE PETERSBURG
AIRPORT.
&&
EIThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 1:27 PM EDT | Special Marine Warning | AKQ | 63 min | |
| Aug 22, 1:34 PM EDT | Special Marine Warning | AKQ | 56 min | |
| Aug 22, 1:46 PM EDT | Special Weather Statement | AKQ | Mathews | 44 min |
| Aug 22, 2:10 PM EDT | Special Weather Statement | AKQ | Charles City, New Kent | 35 min |
| Aug 22, 2:13 PM EDT | Special Weather Statement | AKQ | City of Virginia Beach | 47 min |
| Aug 22, 2:22 PM EDT | Severe Thunderstorm Warning | AKQ | James City, Surry, City of Newport News, City of Williamsburg | 38 min |
| Aug 22, 2:23 PM EDT | Special Marine Warning | AKQ | 52 min | |
| Aug 22, 2:29 PM EDT | Special Weather Statement | AKQ | Gloucester, Mathews | 46 min |
| Aug 22, 2:35 PM EDT | Special Weather Statement | AKQ | Middlesex | 40 min |
| Aug 22, 2:38 PM EDT | Special Marine Warning | AKQ | 67 min | |
| Aug 22, 2:41 PM EDT | Severe Thunderstorm Warning | AKQ | Lunenburg, Nottoway | 49 min |
| Aug 22, 2:47 PM EDT | Severe Thunderstorm Warning | AKQ | Gloucester, Mathews, York | 43 min |
| Aug 22, 2:50 PM EDT | Special Weather Statement | AKQ | Lancaster, Northumberland | 40 min |
| Aug 22, 2:53 PM EDT | Severe Thunderstorm Warning | AKQ | Lancaster, Northumberland, Richmond | 52 min |
| Aug 22, 3:02 PM EDT | Special Weather Statement | AKQ | James City | 28 min |
| Aug 22, 3:06 PM EDT | Special Marine Warning | AKQ | 54 min | |
| Aug 22, 3:09 PM EDT | Areal Flood Advisory | AKQ | Gloucester, Mathews | 3 hr |
| Aug 22, 3:14 PM EDT | Flash Flood Warning | AKQ | Lancaster, Northumberland, Richmond | 3 hr |
| Aug 22, 3:14 PM EDT | Special Weather Statement | AKQ | City of Williamsburg | 31 min |
| Aug 22, 3:16 PM EDT | Special Weather Statement | AKQ | Middlesex | 29 min |
| Aug 22, 3:25 PM EDT | Flash Flood Warning | AKQ | Mathews | 3 hr |
| Aug 22, 3:29 PM EDT | Special Weather Statement | AKQ | Mecklenburg | 46 min |
| Aug 22, 3:31 PM EDT | Special Weather Statement | AKQ | Accomack | 29 min |
| Aug 22, 3:36 PM EDT | Special Marine Warning | AKQ | 54 min | |
| Aug 22, 3:38 PM EDT | Special Weather Statement | AKQ | City of Norfolk, City of Portsmouth | 37 min |
| Aug 22, 3:41 PM EDT | Special Weather Statement | AKQ | Dinwiddie | 34 min |
| Aug 22, 3:49 PM EDT | Areal Flood Advisory | AKQ | Essex, King and Queen, Middlesex | 3 hr |
| Aug 22, 3:51 PM EDT | Special Weather Statement | AKQ | King and Queen | 39 min |
| Aug 22, 3:54 PM EDT | Special Marine Warning | AKQ | 66 min | |
| Aug 22, 4:01 PM EDT | Areal Flood Advisory | AKQ | City of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach | 3 hr |
| Aug 22, 4:04 PM EDT | Special Weather Statement | AKQ | Dinwiddie | 26 min |
| Aug 22, 4:07 PM EDT | Flash Flood Warning | AKQ | Essex, Gloucester, King and Queen, Middlesex | 3 hr |
| Aug 22, 4:11 PM EDT | Special Weather Statement | AKQ | Accomack | 34 min |
| Aug 22, 4:13 PM EDT | Severe Thunderstorm Warning | AKQ | City of Chesapeake, City of Virginia Beach | 47 min |
| Aug 22, 4:14 PM EDT | Special Weather Statement | AKQ | Surry | 46 min |
| Aug 22, 4:14 PM EDT | Special Weather Statement | AKQ | Prince George | 31 min |
| Aug 22, 4:19 PM EDT | Special Marine Warning | AKQ | 32 min | |
| Aug 22, 4:21 PM EDT | Areal Flood Advisory | AKQ | Accomack | 2 hr |
| Aug 22, 4:31 PM EDT | Severe Thunderstorm Warning | AKQ | Chesterfield, Dinwiddie, Prince George, City of Colonial Heights, City of Hopewell, City of Petersburg | 44 min |
| Aug 22, 4:35 PM EDT | Special Marine Warning | AKQ | 55 min | |
| Aug 22, 4:39 PM EDT | Flash Flood Warning | AKQ | City of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach | 3 hr |
| Aug 22, 4:47 PM EDT | Special Weather Statement | AKQ | Essex | 28 min |
| Aug 22, 5:04 PM EDT | Special Weather Statement | AKQ | City of Chesapeake | 41 min |
| Aug 22, 5:05 PM EDT | Special Weather Statement | AKQ | Sussex | 40 min |
| Aug 22, 5:06 PM EDT | Special Marine Warning | AKQ | 39 min | |
| Aug 22, 5:09 PM EDT | Areal Flood Advisory | AKQ | Dinwiddie, Prince George, Surry, Sussex, City of Colonial Heights, City of Hopewell and 1 more | 3 hr |
| Aug 22, 5:20 PM EDT | Special Weather Statement | AKQ | City of Suffolk | 40 min |
| Aug 22, 5:46 PM EDT | Special Weather Statement | AKQ | Isle of Wight | 29 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.